Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 52, NWS Amarillo, TX

July 13, 2023Dallam County, Texas

NWS Amarillo, TX issued this tornado warning at Jul 13, 2023, 8:45 PM CDT for Dallam County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2023, 8:45 PM CDT (01:45 UTC)
Expired
Jul 13, 2023, 9:30 PM CDT
In force
45 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Dallam County, TX

The radar

The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 8:52 PM CDTTSTM WND GST 602 N Texline, TXObserved by West Texas Mesonet.
Jul 13, 8:57 PM CDTHAIL 2.75Texline, TXReport from Texline Fire Department Chief of golf ball size hail with a few baseballs mixed in. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:17 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2015 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-138 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
-3.8

Open this sounding in Storm Lab

The text

As transmitted.

721 
WFUS54 KAMA 140145
TORAMA
TXC111-140230-
/O.NEW.KAMA.TO.W.0052.230714T0145Z-230714T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
845 PM CDT Thu Jul 13 2023

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northwestern Dallam County in the Panhandle of Texas...

* Until 930 PM CDT.
    
* At 845 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Texline, or 8 miles east of Clayton, moving south
  at 25 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Texline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3650 10304 3650 10294 3614 10289 3614 10304
TIME...MOT...LOC 0145Z 346DEG 21KT 3642 10302 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Ferguson
4 follow-up statements
472 
WWUS54 KAMA 140155
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
855 PM CDT Thu Jul 13 2023

TXC111-140230-
/O.CON.KAMA.TO.W.0052.000000T0000Z-230714T0230Z/
Dallam TX-
855 PM CDT Thu Jul 13 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN DALLAM COUNTY...
        
At 855 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Texline, or 11 miles southeast of Clayton, moving
south at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Weather spotters reported a rotating wall cloud.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Texline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3650 10304 3650 10294 3614 10289 3614 10304
TIME...MOT...LOC 0155Z 346DEG 21KT 3636 10300 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

Ferguson
502 
WWUS54 KAMA 140201
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
901 PM CDT Thu Jul 13 2023

TXC111-140230-
/O.CON.KAMA.TO.W.0052.000000T0000Z-230714T0230Z/
Dallam TX-
901 PM CDT Thu Jul 13 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN DALLAM COUNTY...
        
At 901 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Texline, or 12 miles southeast of Clayton, moving
south at 25 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Weather spotters reported a rotating wall cloud.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Texline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3650 10304 3650 10294 3614 10289 3614 10304
TIME...MOT...LOC 0201Z 346DEG 21KT 3634 10299 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75IN

$$

Ferguson
007 
WWUS54 KAMA 140212
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
912 PM CDT Thu Jul 13 2023

TXC111-140230-
/O.CON.KAMA.TO.W.0052.000000T0000Z-230714T0230Z/
Dallam TX-
912 PM CDT Thu Jul 13 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR WEST
CENTRAL DALLAM COUNTY...
        
At 912 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Texline, or 16 miles southeast of
Clayton, moving south at 25 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Weather spotters reported a rotating wall cloud.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Texline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3638 10304 3638 10292 3614 10289 3614 10304
TIME...MOT...LOC 0212Z 346DEG 21KT 3628 10297 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75IN

$$

Ferguson
245 
WWUS54 KAMA 140228
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
928 PM CDT Thu Jul 13 2023

TXC111-140238-
/O.EXP.KAMA.TO.W.0052.000000T0000Z-230714T0230Z/
Dallam TX-
928 PM CDT Thu Jul 13 2023

...THE TORNADO WARNING FOR WEST CENTRAL DALLAM COUNTY WILL EXPIRE AT
930 PM CDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3638 10304 3638 10292 3614 10289 3614 10304
TIME...MOT...LOC 0228Z 346DEG 21KT 3619 10294 

$$

Ward

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jul 13, 5:57 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 13, 5:57 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
557 PM CDT Thu Jul 13 2023

...New AVIATION...

.SHORT TERM ...
(This evening through Friday night)
Issued at 211 PM CDT Thu Jul 13 2023

Summary:

Thunderstorms may develop this afternoon and evening, bringing a
risk for very large (2"+ diameter) hail, wind gusts to 70 mph, and
flash flooding to the Panhandles. Tornadoes are unlikely, but a
stray tornado cannot be ruled out.

A risk for thunderstorms returns Friday with large hail, damaging
winds, and flash flooding possible if storms develop.

Details:

18z WV satellite continues to indicate the presence of an upper
ridge over S NM with west-northwesterly flow aloft over the central
Plains and the Panhandles on the poleward side of this feature. At
the surface, lee trough is evident from SE WY all the way to NE NM
with upslope easterly surface winds and mostly cloudy skies
predominant across the Panhandles. Morning shortwave has led to
persistent light showers with a few embedded thunderstorms in the
central and eastern Panhandles. Due to the upslope flow and
cloudiness, temperatures have generally risen below previous
expectations and dewpoints continue to run on the high side of
guidance, with values mainly in the low to mid 70s. Despite the
underachieving temperatures, have retained the Heat Advisory and
Excessive Heat Warning in deference to the high heat indices
resulting from the high dew points and the slowly clearing skies.

This afternoon into this evening, surface trough should shift
eastward to near the NM/TX border. As a shortwave arrives from the
west, a few thunderstorms may develop near this surface trough.
Primary uncertainty with regards to thunderstorm development is
available instability. With surface temperatures underachieving and
dewpoints overachieving, still think around 1500-2000 J/kg of MLCAPE
will be realized by this afternoon. While stronger westerlies aloft
look to remain to our north, 0-6km bulk shear values should still
approach 30 knots with higher values perhaps in the northern
Panhandles so, if convection develops, initial supercellular modes
are favored. Thus, despite warm temperatures aloft, very large (2"+
diameter) hail could occur in the northern Panhandles and smaller
but still severe hail (1"+ diameter) in the southern Panhandles.
Progged sfc-500m SRH suggests near-surface shear will be
insufficient for much of a tornado risk, but taking a closer look at
progged hodographs suggests we cannot completely rule out a stray
tornado. As for damaging winds, could still get some severe gusts,
but reduced surface dewpoint depressions suggest the risk for 80+
mph gusts is low. Given the relatively high amount of moisture
through the column and progged storm motions of around 15-25 mph,
localized flash flooding will also be a risk this afternoon into
tonight, particularly in the northeastern Panhandles where
antecedent rainfall is highest.

Friday, yet another late afternoon shortwave may lead to additional
thunderstorm development. With southerly surface winds expected,
overall shear may be a bit weaker compared to Thursday and the turn
away from decidedly upslope winds should mean a bit less
instability. Thus, while severe storms are still a possibility, top
end hail and wind risk look to be a bit lower compared to Thursday.
With slow storm motions favored once again, flash flooding will
remain a concern.

Ferguson

&&

.LONG TERM ...
(Saturday through next Wednesday)
Issued at 211 PM CDT Thu Jul 13 2023

The expected synoptic pattern going into the extended period has
not changed much since the previous forecast package. Northwest
flow is expected to continue through the weekend with cooler
daytime temperatures in the 80s for Sat/Sun. Perturbations in the
northwest flow aloft are expected to create likely PoPs through
the overnight hours Saturday evening into Sunday morning. Severe
storms are not expected at this time. However, there is a concern
for possible flash flooding. Especially for any areas that get
plenty of rain tonight and tomorrow night. Monday the ridge builds
back in over the area, increasing temperatures back into the
upper 90s to lower triple digits and lowering overall rain
chances. Ripples in the ridge may still bring some isolated to
scattered showers/storms to portions of the combined Panhandles
next week.

A weak cold front is progged to move through the area early
Saturday bringing northerly winds, hence the cooler daytime highs.
The surface winds are then progged to shift to the east
overnight. These upsloping winds out of the east will bring in
quite a bit of moisture. PWAT values are progged to be around 1.5"
to 1.7". Forecast sounding do look very tropical in nature,
and despite some slightly faster storm motions expected, flash
flooding will be a concern. Especially, for any area that
receives some good rainfall with storms tonight or tomorrow night.
Going later in the day on Sunday, conditions should start to dry
out as the H5 ridge starts to build back east over much of the
Desert Southwest into the the Southern Rockies.

By Monday, the H5 high pressure is progged to be back over the
Four Corners Region with daytime highs across the FA getting back
into the 90s. Tue and Wed, much of the combined Panhandles is
expected to approach the triple digits with some areas like PDC
getting above 100 degrees F. Palo Duro Canyon may need heat
headlines once again, maybe even elsewhere if models are under
doing the Tds. However, models suggest a surface trough should
help keep the Td well into the 50s if not lower across the FA.
Much of next week as previously looked mainly dry. Most recent
runs have slowly added some PoPs to the northwestern half of the
FA for Wed night. Guidance does suggest a dirty ridge will help
spark off some thunderstorms. It is still too early to no for
sure. Thursday onward, is beyond Day 7. However, will say this,
guidance suggest maybe another shift in the high pressure to the
west with increasing precip chances and slightly cooler
temperatures with northwest flow just like today through
Saturday.

36

&&

.AVIATION...
(00Z TAFS)
Issued at 554 PM CDT Thu Jul 13 2023

Thunderstorms are expected to affect all TAF sites this evening.
The storms will likely bring strong gusty winds and possibly hail.
Conditions are expected to remain VFR outside of the storms. Winds
will be variable near the storms, but will generally remain around
10 knots or less outside of the storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                68  96  68  86 /  50  10  40  20
Beaver OK                  67  92  65  84 /  50  20  40  20
Boise City OK              63  91  63  80 /  50  20  50  30
Borger TX                  69  98  68  88 /  60  10  50  30
Boys Ranch TX              68  97  68  87 /  50  10  40  20
Canyon TX                  69  96  68  87 /  40  10  40  20
Clarendon TX               70  96  70  87 /  40  10  30  20
Dalhart TX                 64  93  63  83 /  50  20  40  20
Guymon OK                  65  91  64  82 /  50  20  40  30
Hereford TX                70  97  68  88 /  30  10  30  20
Lipscomb TX                67  94  66  85 /  50  20  40  30
Pampa TX                   68  94  67  83 /  50  10  40  30
Shamrock TX                70  95  68  85 /  40  10  30  30
Wellington TX              72  98  71  89 /  40  10  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 9 PM CDT this evening for TXZ008>010-014-015-
     019-020.

     Excessive Heat Warning until 9 PM CDT this evening for TXZ317.

OK...None.
&&

SHORT TERM...77
LONG TERM....36
AVIATION...15
Hazardous weather outlook, Jul 13, 3:21 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
321 PM CDT Thu Jul 13 2023

OKZ001>003-TXZ001>020-317-140830-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
321 PM CDT Thu Jul 13 2023

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

A Heat Advisory is in effect for this afternoon across portions of
the central and eastern Texas Panhandle due to heat index values
of 105 to 110 degrees expected. An Excessive Heat Warning is in
effect for Palo Duro Canyon State Park as temperatures and heat
index values could exceed 110 degrees on the canyon floor today.

Thunderstorms will be possible across the Panhandles through
tonight. Some storms could be severe with large hail, damaging
winds and flash flooding all possible. A tornado is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible Friday through Sunday. Thunderstorms
may have the chance to become severe with large hail, damaging
winds, and flash flooding being the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

In the hours before

Special weather statement, Jul 13, 5:49 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Amarillo TX
549 PM CDT Thu Jul 13 2023

TXZ017-018-317-132315-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
549 PM CDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of west central
Armstrong and eastern Randall Counties through 615 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Palo Duro Canyon, or 8 miles southeast of Canyon,
moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Palo Duro Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3480 10185 3491 10194 3515 10168 3491 10149
TIME...MOT...LOC 2249Z 233DEG 12KT 3494 10178

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ferguson
Special weather statement, Jul 13, 6:02 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
602 PM CDT Thu Jul 13 2023

TXZ011-132330-
Oldham TX-
602 PM CDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of northwestern Oldham
County through 630 PM CDT...

At 601 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Romero, or 16 miles southeast of Nara Visa, moving
northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Oldham
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3562 10287 3562 10264 3554 10252 3534 10280
      3549 10298
TIME...MOT...LOC 2301Z 223DEG 11KT 3550 10283

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ferguson
Special weather statement, Jul 13, 6:12 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
612 PM CDT Thu Jul 13 2023

TXZ017-018-317-132345-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
612 PM CDT Thu Jul 13 2023

...Strong thunderstorms will impact portions of Armstrong and eastern
Randall Counties through 645 PM CDT...

At 612 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Claude to 4 miles
southeast of Lake Tanglewood. Movement was east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Claude, Washburn, Palo Duro Canyon and Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3494 10191 3518 10164 3518 10109 3508 10109
      3492 10122 3481 10171
TIME...MOT...LOC 2312Z 250DEG 13KT 3502 10142 3502 10171

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ferguson
Local storm report, Jul 13, 7:29 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
729 PM CDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     Hail             6 WSW Black Mesa Park   36.81N 102.98W
07/13/2023  E1.25 inch       Cimarron           OK   Public

            Report from mPING.

&&

PAV
Special weather statement, Jul 13, 7:30 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
730 PM CDT Thu Jul 13 2023

TXZ013-014-140100-
Gray TX-Carson TX-
730 PM CDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of eastern Carson and
northwestern Gray Counties through 800 PM CDT...

At 730 PM CDT, Doppler radar was tracking a strong thunderstorm over
White Deer, or 10 miles east of Panhandle, moving northeast at 30
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pampa, White Deer and Kingsmill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3544 10136 3563 10109 3562 10108 3562 10094
      3539 10078 3524 10125
TIME...MOT...LOC 0030Z 241DEG 25KT 3540 10120

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ferguson
Special weather statement, Jul 13, 7:56 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Amarillo TX
756 PM CDT Thu Jul 13 2023

TXZ013-014-140130-
Gray TX-Carson TX-
756 PM CDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of northeastern Carson
and northwestern Gray Counties through 830 PM CDT...

At 756 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kingsmill, or 9 miles southwest of Pampa, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pampa and Kingsmill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3548 10071 3536 10112 3553 10122 3562 10105
      3562 10079
TIME...MOT...LOC 0056Z 244DEG 22KT 3548 10111

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Ferguson

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:12 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley46 min
Jul 13, 7:30 PM CDTSpecial Weather StatementAMAGray30 min
Jul 13, 7:56 PM CDTSpecial Weather StatementAMAGray34 min
Jul 13, 8:04 PM CDTSevere Thunderstorm WarningAMADallam56 min
Jul 13, 9:27 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Hartley63 min
Jul 13, 9:40 PM CDTSevere Thunderstorm Warning Destructive damage threatAMADallam, Sherman65 min
Jul 13, 9:43 PM CDTSpecial Weather StatementAMAArmstrong32 min
Jul 13, 10:26 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHartley41 min
Jul 13, 10:28 PM CDTSpecial Weather StatementAMADonley32 min
Jul 13, 10:39 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Sherman37 min
Jul 13, 10:45 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley60 min
Jul 13, 11:15 PM CDTSpecial Weather StatementAMACarson30 min
Jul 13, 11:29 PM CDTSevere Thunderstorm WarningAMACarson45 min
Jul 14, 12:51 AM CDTSpecial Weather StatementAMADallam24 min
Jul 14, 12:58 AM CDTSevere Thunderstorm WarningAMADallam62 min
Jul 14, 1:20 AM CDTFlash Flood WarningAMADallam115 min
Jul 14, 1:25 AM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Hartley, Sherman65 min
Jul 14, 2:20 AM CDTSevere Thunderstorm WarningAMADallam, Hansford, Hartley, Hutchinson, Moore, Sherman40 min
Jul 14, 2:56 AM CDTSpecial Weather StatementAMACarson, Hutchinson, Potter49 min
Jul 14, 3:43 AM CDTSpecial Weather StatementAMACarson, Gray, Ochiltree, Roberts47 min
Jul 14, 3:45 AM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts45 min
Jul 14, 4:00 AM CDTSevere Thunderstorm WarningAMAOchiltree28 min
Jul 14, 4:27 AM CDTSpecial Weather StatementAMAHemphill, Lipscomb63 min

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.